MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, HIP, SEMI-CONSTR METAL/CERAMIC/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, HIP, SEMI-CONSTR METAL/CERAMIC/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 71343204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a thr performed on (b)(6) 2022, the patient had an infection.A revision surgery was addressed to explant all the implants (oxonium fem hd 12/14 32 mm +4, r3 20 deg xlpe acet lnr 36 mm x 52 mm, r3 0 hole ha ctd acet shell 52 mm, ref interfit thrd hole cover and polarstem stem lat.Ti/ha 1 non-cem) and insert cement spacers.Further information is unknown at the moment.
 
Additional Manufacturer Narrative
Internal reference (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions), h8.Results of investigation: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the infection.It is noted the infection was addressed via revision surgery to explant all the implants and insert cement spacers.The patient impact beyond the reported revision cannot be determined with the information provided.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that acute post-surgical wound infection has been identified as a potential complications associated with total hip arthroplasty surgery, primary or revision.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to loss of sterility during procedure, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: b5, d1, d4 (catalog number, udi#).
 
Event or Problem Description
It was reported that after a thr performed on (b)(6) 2022, the patient had an infection.A revision surgery was addressed to explant all the implants (oxinium fem hd 12/14 36 mm m/+4, r3 20 deg xlpe acet lnr 36mm x 52mm, r3 0 hole ha ctd acet shell 52mm, ref interfit thrd hole cover and polarstem stem lat.Ti/ha 1 non-cem) and insert cement spacers.Further information is unknown and will not be available.

Brand Name
OXINIUM FEM HD 12/14 36 MM M/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTR METAL/CERAMIC/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15257852
Report Number1020279-2022-03757
Device Sequence Number14889508
Product Code LZO
UDI-Device Identifier03596010477286
UDI-Public03596010477286
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343204
Device Catalogue Number71343604
Device Lot Number21HM12896
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown